Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 19, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Oct 13, 2013, 3:49 PM CDT for La Salle County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2013, 3:49 PM CDT (20:49 UTC)
- Expired
- Oct 13, 2013, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County La Salle County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 4:45 PM CDT | FLASH FLOOD | Cotulla, TX | ROAD CLOSURES ALONG PORTIONS OF HWY 97 AND FM 624 IN COTULLA...WITH 2 FEET OF WATER MOVING OVER THE ROADS. |
| Oct 13, 6:07 PM CDT | FLOOD | Cotulla, TX | FLOODING IN COTULLA AND ACROSS LA SALLE COUNTY. RISING CREEKS AND WATER OVER THE ROADS IS CAUSING ROAD CLOSURES ACROSS MANY FM ROADS...INCLUDING FM 468 AND FM 469. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2328 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
144
WGUS54 KCRP 132049
FFWCRP
TXC283-132345-
/O.NEW.KCRP.FF.W.0019.131013T2049Z-131013T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
349 PM CDT SUN OCT 13 2013
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LA SALLE COUNTY IN SOUTH TEXAS...
* UNTIL 645 PM CDT
* AT 342 PM CDT...LAW ENFORCEMENT OFFICIALS IN COTULLA REPORTED THAT
WATER IS STARTING TO BUILD ON CITY ROADS AND STREETS. DOPPLER RADAR
INDICATED THAT ALTHOUGH THE HEAVIEST RAINFALL WAS MOVING EAST OF THE
CITY OF COTULLA...AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL MAY STILL
OCCUR BEFORE LIGHT TO MODERATE RAINFALL MOVES INTO THE AREA.
SINCE NOON CDT...THE OBSERVING STATION AT COTULLA HAS RECEIVED 3.53
INCHES OF RAIN. AN ADDITIONAL 1 TO 2 INCHES ARE STILL POSSIBLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...
COTULLA...ENCINAL...ARTESIA WELLS...FORT EWELL SITE...FOWLERTON AND
GARDENDALE. SOME CREEKS THAT WILL EXPERIENCE FLOODING
INCLUDE...CIBOLO CREEK AND SAGE CREEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
&&
LAT...LON 2806 9881 2805 9886 2803 9939 2864 9940
2864 9880
$$
GW1 follow-up statement
850
WGUS74 KCRP 132152
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
452 PM CDT SUN OCT 13 2013
TXC283-132345-
/O.CON.KCRP.FF.W.0019.000000T0000Z-131013T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE-
INCLUDING THE CITIES OF...COTULLA...ENCINAL
452 PM CDT SUN OCT 13 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR LA
SALLE COUNTY...
AT 442 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING OVER PORTIONS OF LA SALLE COUNTY. DOPPLER RADAR ESTIMATED 2
TO 4 INCHES OF RAINFALL HAS OCCURRED OVER LA SALLE COUNTY SINCE 130
PM...AND AN ADDITIONAL 1 TO 3 INCHES ARE STILL POSSIBLE OVER EASTERN
LA SALLE COUNTY OVER THE COMMUNITIES OF LOS ANGELES AND FOWLERTON.
AT 445 PM...LA SALLE COUNTY SHERIFFS OFFICE REPORTED 2 FEET OF WATER
ON HIGHWAY 97 AND FM 624.
SINCE NOON CDT...THE COTULLA ASOS HAS REPORTED 4.24 INCHES OF
RAINFALL.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARTESIA
WELLS...FORT EWELL SITE...FOWLERTON...GARDENDALE...LOS ANGELES AND
MILLET. SOME CREEKS THAT WILL EXPERIENCE FLOODING INCLUDE...SAGE
CREEK...CIBOLO CREEK...AND SALT CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 2806 9881 2805 9886 2803 9939 2864 9940
2864 9880
$$
GWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 3:47 PM CDT, 2 minutes earlier.
Area forecast discussion, Oct 13, 3:47 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 347 PM CDT SUN OCT 13 2013 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...THE MCS FROM THIS MORNING HAS PUSHED EAST OF THE AREA INTO SOUTHEAST TEXAS. UPPER LEVEL RIDGE LOCATED TO OUR SOUTH HAS ALLOWED MOISTURE FROM TS OCTAVE OVER THE PACIFIC TO STREAM INTO SOUTH CENTRAL TEXAS. ALSO...850MB WINDS REMAIN SOUTHEASTERLY ALLOWING DEEPER LOW LEVEL MOISTURE TO ADVECT INTO THE AREA. MODEL PW PROGS OF GREATER THAN 2 INCHES HAVE VERIFIED WELL TODAY AS THE 12Z CRP PW WAS 2.24 INCHES. THIS HAS RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING TO THE NORTHWEST OF THE CWA...NOW EXTENDING INTO LASALLE COUNTY. FOCUS OF CONVECTION LATE THIS AFTERNOON AND THIS EVENING WILL CONTINUE TO BE OVER NORTHWESTERN AND NORTHERN SECTIONS. LOCALLY HEAVY RAINFALL MAY DEVELOP OVER THESE REGIONS WITH 1 TO 3 INCHES OF RAIN WITH SOME ISOLATED HIGHER POCKETS. WILL FOREGO A FLASH FLOOD WATCH AT THIS TIME AS HEAVY RAINFALL THREAT DOES NOT APPEAR THAT WIDESPREAD. WILL MONITOR TRENDS AS THE AFTERNOON AND EVENING PROGRESSES. SLIGHTLY DRIER AIR MAY ATTEMPT TO MOVE INTO THE REGION FROM THE SOUTH ON MONDAY. HOWEVER...THE BETTER FOCUS OF SHOWERS AND STORMS ON MONDAY WILL SHIFT WELL NORTH OF THE REGION. KEPT SOME LOW LEVEL POPS THOUGH ACROSS THE NORTHERN ZONES WHERE BETTER MOISTURE WILL BE SLOWER TO DEPART. && .LONG TERM (TUESDAY THROUGH SUNDAY)...VORT LOBE WITHIN THE UPPER TROUGH ACROSS THE WESTERN U.S. WILL LIFT NORTHWARD...AS ADDITIONAL SHORTWAVES ACROSS WESTERN TEXAS MOVE TO THE NORTHWEST. MOISTURE WILL CONTINUE TO LIFT NORTH AS WELL...HOWEVER PWATS OF NEAR 1.7 INCHES WILL CONTINUE TO LINGER AROUND ON TUESDAY. ISOLATED DEVELOPMENT IS POSSIBLE ALONG THE SEA BREEZE...HOWEVER WILL MAINTAIN QUIET POPS FOR NOW AS SOME WARMING OCCURS IN THE MIDLEVELS. A NEARLY ZONAL FLOW ALOFT WILL LEAD TO A SLOW SAGGING FRONTAL BOUNDARY THAT IS EXPECTED TO MOVE THROUGH MIDWEEK. GENERAL MODEL AGREEMENT HAS SETTLED BRINGING THE FRONT ACROSS THE NORTHERN PORTIONS OF THE CWA EARLY WEDNESDAY...AND PUSHING THROUGH THE COASTAL WATERS IN THE EVENING. MOISTURE OF NEAR 1.9 INCHES REMAINS ALONG AND BEHIND THE FRONT...WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE WEDNESDAY. SOUTHEASTERLY FLOW AT H85 SHOULD ALLOW FOR ADDITIONAL CHANCES FOR RAIN TO LINGER INTO THURSDAY. THE FRONT APPEARS TO STALL ACROSS THE WATERS WITH A BRIEF RETREAT TO THE NORTH ON FRIDAY. THE SECOND WAVE OF ENERGY IN THE UPPER TROUGH IS EXPECTED TO DIG DOWN ACROSS THE SOUTHERN PLAINS...WHICH SHOULD BE ENOUGH TO PUSH THE FRONT BACK SOUTH OUT OF THE CWA...ENDING RAIN CHANCES THROUGH THE WEEKEND. MODELS DO DIFFER ON DRYING OUT INTO THE WEEKEND...WITH GFS REMAINING WETTER AND THE EURO DRIER. DUE TO THE CONSISTENCY WITH THE EURO THESE PAST FEW DAYS...DECIDED UPON THE DRIER SOLUTION. AS FOR TEMPERATURES...MADE ONLY MINOR ADJUSTMENTS FROM THE PREVIOUS FORECAST...TRENDING ON THE COOLER SIDE DUE THE EXPECTED AMOUNT OF CLOUD COVER AND RAIN. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 76 89 74 91 74 / 20 10 10 10 10 VICTORIA 73 87 72 88 70 / 30 20 10 10 10 LAREDO 75 94 74 94 72 / 30 10 10 20 20 ALICE 75 91 72 92 71 / 20 10 10 10 10 ROCKPORT 77 85 77 88 75 / 20 10 10 10 10 COTULLA 73 90 72 90 70 / 50 20 10 20 30 KINGSVILLE 76 91 73 91 72 / 20 10 10 10 10 NAVY CORPUS 78 87 77 88 76 / 20 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TB/78...SHORT TERM CB/85...LONG TERM
Hazardous weather outlook, Oct 13, 5:12 AM CDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 512 AM CDT SUN OCT 13 2013 GMZ230-235-250-255-270-275-TXZ229>234-239>247-141015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 512 AM CDT SUN OCT 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE SOUTHERN RIO GRANDE PLAINS AND COASTAL BEND AND THUNDERSTORMS ARE LIKELY ACROSS THE NORTHERN RIO GRANDE PLAINS AND THE VICTORIA CROSSROADS. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME...HOWEVER ISOLATED STRONG STORMS WILL BE POSSIBLE...MAINLY ACROSS THE NORTHERN AREAS...WITH SMALL HAIL AND WIND GUSTS UP TO 40 MPH. BRIEF HEAVY RAIN WILL ALSO BE POSSIBLE GENERALLY FROM COTULLA TO BEEVILLE TO VICTORIA AND AREAS NORTHWARD. RAINFALL AMOUNTS WILL GENERALLY REMAIN LESS THAN HALF OF AN INCH WITH ISOLATED AMOUNTS OF 1 TO 2 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH TEXAS WEDNESDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE/TMT
In the hours before
Special weather statement, Oct 13, 2:27 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 227 PM CDT SUN OCT 13 2013 TXZ229-132030- LA SALLE- 227 PM CDT SUN OCT 13 2013 ...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE COUNTY... AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WOODWARD...OR 10 MILES NORTHWEST OF COTULLA...MOVING NORTHEAST AT 25 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 11:08 AM CDT | Areal Flood Advisory | CRP | Goliad, Victoria | 112 min |
| Oct 13, 2:43 PM CDT | Areal Flood Advisory | CRP | La Salle | 2 hr |
| Oct 13, 3:41 PM CDT | Areal Flood Advisory | CRP | La Salle | 109 min |
| Oct 13, 5:12 PM CDT | Severe Thunderstorm Warning | CRP | Duval, McMullen | 63 min |
| Oct 13, 5:41 PM CDT | Areal Flood Advisory | CRP | McMullen | 2 hr |
| Oct 13, 5:51 PM CDT | Severe Thunderstorm Warning | CRP | Duval, McMullen | 54 min |
| Oct 13, 6:28 PM CDT | Areal Flood Warning | CRP | La Salle | 4 hr |
| Oct 13, 6:58 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 32 min |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.